# SDR 98ZZZX1142

- Difficulty date: February 12, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N39058
- Make and model: Gulstm AA1C
- Aircraft serial: AA1C0206
- Engine: Lyc O235L2C
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Line
- Part number: MILH6000
- Condition: Blocked
- Location: Oil Breather
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ENGINE BEGAN LEAKING OIL AT CYLINDER THRU STUD LOCATIONS.  AT SAME TIME, FUEL PRESSURE ROSE APPROX 2 POUNDS.  FOUND BREATHER LINE MIL-H-6000, .75 INCH TUBE, BLOCKED APPROX 95 PERCENT.  BLOCKAGE APPEARS TO BE DETERIORATED INNER HOSE MATERIAL.  HOSE MFG'D IN 1973.  ACFT MFG'D IN 1978.  HOSE WAS OLD AT TIME OF INSTALLATION.  SUBMITTER RECOMMENDED CHANGING ALL RUBBER HOSES EVERY 5 YEARS AND INSPECTING ID OF BREATHER HOSE AT ANNUAL.  PRESS BUILD-UP IN THE CRANKCASE CAN CAUSE LOSS OF ENGINE PROPELLLER NOSE SEAL AND SUBSEQUENT LOSS OF ALL ENGINE OIL.  HIGHER THAN NORMAL FUEL PRESSURE CAN CAUSE FLOODING OF CARBURATED ENGINE.  POOR CRANKCASE BREATHING CAN ALSO CONTRIBUTE TO ACCELERATED CORROSION.
